MAUDE Adverse Event Report: DEPUY SYNTHES SPINE 5.5 TI CORT FIX 7X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SYNTHES SPINE 5.5 TI CORT FIX 7X50MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 186731750
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon was performing a revision removing another vendor¿s posterior predicable screws (nuvasive armada and medtronic solerea 5.5 l2-s1 screw/rods).The patient presented with sagittal imbalance, corona imbalance and resulting pain from pseudoarthrosis (from the other vendor¿s hardware failure).The surgeon was performing a t10 to the ilium posterior lateral fusion including a l2 3 column osteotomy.Using expedium 5.5 titanium spine system and viper cortical fix screws.After successfully removing the nuvasive and medtronic screws dr.Morrison used the o-arm in conjunction with stealth navigation to cannulate the pedicles.He placed all of his screws and was happy with their positioning with the exception of l3 on the right (replaced the globus 6.5 x 50 mm screw with a 7.0 x 50 mm cortical fox screw.He did not tap).He requested and expedium t20 spring loaded screwdriver the back out the l3 screw.He began to back out the screw when he heard and felt the tip on the screwdriver break in the cortical fix pedicle screw.He then proceeded to use a metal cutting burr to cut the tipping head off of the shank.He then used a 6.0 mm screw extractor bit from the depuy spine srb removal set the remove the cortical fix shank.Once he removed the broken screw he tapped the hole with a 7 mm expedium tap and then inserted another 7.0 x 50 mm cortical fix screw.He was satisfied with the purchase.The surgeon went on to successfully complete the surgery after the incident.Patient consequence? :no.Patient consequence description:additional 10 minutes of surgery to remove and replace screw from broken screwdriver.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint (b)(4) is a duplicate report of (b)(4).Investigation results have been filed under medwatch (b)(4).

Brand Name
5.5 TI CORT FIX 7X50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7122021
Report Number1526439-2017-50091
Device Sequence Number11042724
Product Code NKB
UDI-Device Identifier10705034352022
UDI-Public10705034352022
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number186731750
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/02/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR